ArticleEuropean heart journal. Case reports2026
Very late stent thrombosis associated with stent malapposition and uncovered struts after contrast-enhanced CT in a patient receiving long-term steroid therapy due to Kounis syndrome: a case report.
Article in European heart journal. Case reports, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed.
- Contrast Media Side Effects and Kounis Syndrome: Timeo Danaos et Dona Ferentes.Balkan medical journal · 2026Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Background: Kounis syndrome (KS) is an acute coronary syndrome triggered by allergic or hypersensitivity reactions and is classified into three variants: coronary vasospasm, plaque rupture, and stent thrombosis. Type III KS involving stent thrombosis is extremely rare. The mechanisms linking allergic triggers with very late stent thrombosis (VLST) remain insufficiently characterized. Case summary: We present a rare case of Type III KS triggered by contrast media in a 74-year-old man with a history of everolimus-eluting stent implantation ∼1 year and 10 months prior to presentation and chronic corticosteroid therapy for membranous nephropathy. Shortly after a contrast-enhanced computed tomography scan, the patient developed an ST-elevated myocardial infarction. Optical frequency-domain imaging revealed a heavy thrombus burden, malapposed stent struts, and uncovered struts. The drug-induced lymphocyte stimulation test was positive for iopamidol, confirming contrast-induced KS. Discussion: This case highlights the potential interplay between mechanical vulnerability (malapposition and uncovered struts) and allergic responses in the pathogenesis of VLST. Chronic corticosteroid therapy may have delayed vascular healing, contributing to persistent uncovered struts. The combination of stent-related factors and systemic hypersensitivity likely promoted thrombus formation. Physicians should consider KS in the differential diagnosis of stent thrombosis even if it occurs long after percutaneous coronary intervention or if the patient is receiving long-term corticosteroid therapy.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.